Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy and Muscular/Joint Pain
Feb 25, 2009

I was diagnosed in August, 07 and started Truvada/Kaletra when I was in the hospital due to very intense illness during conversion. I became undetectable within about 3 months and my CD4 count ranges anywhere from 500-800. About 2 months ago I began to experience neuropathy, numbness in my toes and tingling in both feet and hands AND severe muscular aching and fatigue. My doctor stopped my HART treatment to try and determine if the meds were causing the problem. What is the likelihood that these symptoms are med related and is it possible that HIV is the culprit. Is it possible that the meds have caused a vitamin or mineral deficiency that is contributing to the problem? I'm at a loss as is my doctor and I am currently seeking an new physician who will be more pro-active with my treatment. Any advice would be greatly appreciated. Thanks. Ted

Response from Dr. Henry

Peripheral neuropathy would rarely be due to one of the drugs in Truvada/Kaletra but does occur. Switching to alternative meds is often preferred to keep HIV under control (important if HIV a major factor in the neuropathy and to minimize any HIV related clinical problems)while looking for other possible causes (diabetes, compression syndromes, et cetera). A good neurologist often is very helpful in sorting out possible contributing factors. KH



Previous
Lypodystrophy dialema
Next
Atripla Erection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement